Alert archive / Illinois / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 128, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Aug 29, 2022, 11:58 AM CDT for Marshall County, Stark County, Illinois. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 29, 2022, 11:58 AM CDT (16:58 UTC)
- Expired
- Aug 29, 2022, 12:30 PM CDT
- In force
- 32 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Marshall County, IL, Stark County, IL
The radar
The Lincoln radar (KILX), 103 km from the middle of the area, began a volume at 17:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 29, 10:12 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 5.0 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2800 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 873 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 283 m²/s²
- 0-3 km storm-relative helicity
- 324 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 29, 10:39 AM CDT, 1 hour 19 minutes earlier.
Area forecast discussion, Aug 29, 10:39 AM CDT, 1 hour 19 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 1039 AM CDT Mon Aug 29 2022 .SYNOPSIS... Issued at 214 AM CDT Mon Aug 29 2022 Very warm and humid conditions are on tap today, before the arrival of a cold front this evening. Showers and thunderstorms are expected to become more numerous as the front moves in, and there is a good chance of severe weather late this afternoon into this evening, especially across the northern half of the state. After the rain moves out overnight, the remainder of the work week will be dry, with more comfortable temperatures. && .UPDATE... Issued at 1039 AM CDT Mon Aug 29 2022 A line of convection has developed ahead of a short-wave trough from just west of Rockford southwestward to near Burlington, Iowa. While these cells are not yet strongly organized, the pre-storm environment has already become moderately unstable as per 15z mesoanalysis showing MLCAPEs of 3000-3500J/kg. As storm updrafts become more robust, weak mid-level capping will be eroded and a severe threat will materialize across north-central Illinois early this afternoon. Latest IR satellite imagery focuses the cooling cloud tops from Moline northeastward, so the greatest severe probs will likely remain just north of the KILX CWA. Based on latest radar imagery, it appears storms will graze locations from Galesburg to Henry northward between 1130am to about 2pm. The primary severe weather threat is still on target for late this afternoon and evening, as convection re-develops along the prevailing outflow boundary during peak heating. Will have to keep an eye on the ongoing storms to the north to see exactly how far south the outflow boundary will settle. At this point, think the boundary will reach a Macomb...to Peoria...to Minonk line...with convective re-development after 3pm/20z. Given a highly unstable, but weakly sheared environment...the main hazard from the storms later today will be damaging wind gusts. Eventually a solid line of storms will develop and sink southeastward to the I-72 corridor by sunset. The storms will then gradually weaken with time as they drop toward I-70 by around 03z/10pm. && .SHORT TERM...(Today and tonight) ISSUED AT 214 AM CDT Mon Aug 29 2022 The greatest forecast impact for the week will be this afternoon and evening, with the potential for severe weather. Early morning water vapor imagery shows a well defined trough across the eastern Dakotas, with associated upper low just south of Lake Winnipeg. This trough will be near the Mississippi River by early evening, with a 50+ knot jet at 500 mb flowing around the base of the trough. Across our area, instability should quickly build this morning, with surface based CAPE's over 3000 J/kg by midday. Main question will be where convection begins to fire. Some of the CAM's have been favoring a two-pronged approach, one with storms developing along residual boundaries to our south, and also with the front itself. Others are favoring more of an elevated MCS development as early as this morning to our northwest, and there are some hints at some storms trying to get going across northwest Iowa and eastern Nebraska at the moment. Latest HRRR develops the MCS over northwest Illinois around midday with a line of severe storms moving into the northern CWA very late afternoon, though its run from 6 hours ago also favored the two-pronged approach. Confidence in the timing is not the highest, but the risk of damaging winds has increased, and the latest SPC Day1 outlook has introduced an enhanced risk (level 3 of 5) across areas north of a Havana-Danville line, favoring the stronger wind potential. As the storms get further south in the evening, the severe threat will begin to diminish, and by midnight, any residual strong storms should be closer to the I-70 corridor. The remaining rain is expected to end before daybreak. .LONG TERM...(Tuesday through Sunday) ISSUED AT 214 AM CDT Mon Aug 29 2022 Very little weather of consequence expected through Friday, as high pressure slowly drifts east across the Midwest. With upper level ridging amplifying across the western CONUS, the resulting northwest flow will provide a comfortably dry air mass, with morning low temperatures in the 50s and daytime highs in the lower 80s. As we get into the holiday weekend, the ridge will start to make an eastward push, resulting in a warming trend though nothing excessive at this point. Main weather feature of note will be an upper wave going across the Great Lakes. The longer range models suggest some potential for the trailing surface boundary to get hung up over central Illinois. While there are some hints in the deterministic models for some light shower potential, Gulf moisture inflow will be cut off for the most part, so the forecast will remain dry at this time. && .AVIATION...(For the 12Z TAFS through 12Z Tuesday morning) Issued at 530 AM CDT Mon Aug 29 2022 South/southwest winds begin to increase today ahead of a cold front, and should be 10 knots or higher at all sites before midday. Some gusts 20-25 knots will be possible toward KBMI northeast. Focus by late afternoon turns to an incoming line of strong to severe thunderstorms that is expected to be dropping southeast. Favored timing for KPIA/KBMI is 22-24Z, then 00-02Z from KSPI- KCMI, with some potential for wind gusts to exceed 40-50 knots with the storms. Temporary IFR visibilities are expected during the storms as well. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...Barnes SYNOPSIS...Geelhart SHORT TERM...Geelhart LONG TERM...Geelhart AVIATION...Geelhart
Hazardous weather outlook, Aug 29, 11:42 AM CDT, 16 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 1142 AM CDT Mon Aug 29 2022 ILZ027>031-036>038-040>057-061-301100- Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Schuyler- Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard-Scott- Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-Coles-Edgar-Shelby- 1142 AM CDT Mon Aug 29 2022 This Hazardous Weather Outlook is for central Illinois, east central Illinois and west central Illinois. .DAY ONE...This afternoon and tonight. Strong to severe thunderstorms are likely this afternoon and evening. Damaging straight line winds are the primary hazard, although localized flash flooding of urban areas will be possible as well. The highest risk of severe weather will be focused north of a Havana to Danville line. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed...particularly between 4pm and 10pm. ILZ062-063-066>068-071>073-301100- Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- 1142 AM CDT Mon Aug 29 2022 This Hazardous Weather Outlook is for east central Illinois and southeast Illinois. .DAY ONE...This afternoon and tonight. Thunderstorms will drop south of the I-70 corridor by late evening. While widespread severe weather is not expected, isolated damaging wind gusts and localized flash flooding will be possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed after 10pm. Barnes
In the hours before
Special weather statement, Aug 29, 11:47 AM CDT, 11 minutes before
Special Weather Statement
National Weather Service Lincoln IL
1147 AM CDT Mon Aug 29 2022
ILZ027>031-291730-
Marshall-Peoria-Knox-Woodford-Stark-
1147 AM CDT Mon Aug 29 2022
...Strong thunderstorms will impact portions of Marshall, north
central Woodford, Stark, eastern Knox and northern Peoria Counties
through 1230 PM CDT...
At 1146 AM CDT, Doppler radar was tracking strong thunderstorms
along a line extending from Princeton to Wyoming. Movement was east
at 50 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Lacon, Chillicothe and Sparland around 1205 PM CDT.
Other locations in the path of these storms include Washburn, Varna
and Toluca.
This includes Interstate 39 between mile markers 29 and 40.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 400 PM CDT for
central, north central and west central Illinois.
&&
LAT...LON 4115 8964 4115 8933 4112 8933 4111 8936
4110 8905 4093 8905 4087 8917 4093 8998
4115 9000 4115 8987 4123 8986 4124 8964
TIME...MOT...LOC 1646Z 285DEG 48KT 4139 8949 4107 8975
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
NMAThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 7:22 PM CDT | Special Weather Statement | ILX | Vermilion | 23 min |
| Aug 28, 8:08 PM CDT | Special Weather Statement | ILX | Champaign | 37 min |
| Aug 28, 8:27 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Crawford, Jasper | 33 min |
| Aug 28, 8:52 PM CDT | Severe Thunderstorm Warning | ILX | Coles, Douglas, Edgar | 23 min |
| Aug 29, 11:47 AM CDT | Special Weather Statement | ILX | Marshall, Stark | 43 min |
| Aug 29, 2:12 PM CDT | Special Weather Statement | ILX | Champaign | 78 min |
| Aug 29, 3:27 PM CDT | Special Weather Statement | ILX | Vermilion | 48 min |
| Aug 29, 6:11 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Menard, Morgan, Sangamon | 49 min |
| Aug 29, 6:56 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Menard, Morgan, Sangamon | 49 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.